MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
After deployment of the thoraflex hybrid device, and restoring flow, no flow was getting distal to the thoraflex.It was decided to balloon the endograft portion of the thoraflex.After ballooning, flow was achieved.
 
Additional Manufacturer Narrative
Health effect clinical code (annex e).2422- occlusion/ obstruction- after deployment of the device, and restoring flow, no flow was getting distal to the thoraflex.Health effect impact code (annex f).4630- change from original surgical plan (ballooning of device was required).2199- patient is stated to be doing well.Medical device problem code (annex a).3190- insufficient information- it has not been confirmed if the event is device related.Component code (annex g).4755- part/component/sub-assembly term not applicable.Type of investigation (annex b).4110- trend analysis- a similar event review was performed for occlusion/ thrombosis events in thoraflex hybrid grafts between (b)(6) 2020 and(b)(6) 2024.A similar event rate of (b)(4) was confirmed.An increasing trend was observed which will be investigated via internal actions.4112- analysis of data provided by user/third party- vascutek ltd.Has requested additional information relating to the events and their circumstances.Once this information has been received/assessed, the findings will be incorporated within the next available report 4111- communication/interviews- vascutek ltd.Has requested additional information relating to the events and their circumstances.Once this information has been received/assessed, the findings will be incorporated within the next available report 3331-analysis of production records- a full batch review shall be performed from raw material to finished products.Investigation findings (annex c).3233- results pending completion of investigation.Investigation conclusion (annex d).11- conclusion not yet available.
 
Event or Problem Description
After deployment of the thoraflex hybrid device, and restoring flow, no flow was getting distal to the thoraflex.It was decided to balloon the endograft portion of the thoraflex.After ballooning, flow was achieved.This report is being submited as a final for mfg report number to provide event closure information for tag0068.
 
Additional Manufacturer Narrative
Health effect clinical code (annex e) 2422- occlusion/ obstruction- after deployment of the device, and restoring flow, no flow was getting distal to the thoraflex hybrid device health effect impact code (annex f) 2199- no health consequences or impact- whilst the patient is reported to be doing well, no other health impact was reported.Medical device problem code (annex a) 2993- adverse event without identified device or use problem - no causal link between the event and the device has been determined.Component code (annex g) 4755- part/component/sub-assembly term not applicable type of investigation (annex b) 4110- trend analysis- a similar event review was performed for occlusion/ thrombosis events in thoraflex hybrid grafts between jan 20 and oct 24.A similar event rate of 0.152% was confirmed.It has been determined that a trend of occurrences of this complaint type has developed.This has been investigated via an internal action, and through risk analysis determined that no further actions shall be taken at this time.4112- analysis of data provided by user/third party- vascutek ltd.Has received additional information from the complainant, confirming that the graft remain patent and was not twisted or kinked.There were no difficulties during implantation which could have led to this event.The diameter of device was 30/36x100, and the distal landing zone which was where the stent portion landed was approximately 31-32mm in diameter, and therefore the device was found to be suitable sized to the aorta.The patient did not indicate any allergy to the graft or components, and there was not any evidence of a thrombosis during or after implantation.The patients condition has reported to be good.4111- communication/interviews- vascutek ltd.Has received additional information from the complainant, confirming that the graft remain patent and was not twisted or kinked.There were no difficulties during implantation which could have led to this event.The diameter of device was 30/36x100, and the distal landing zone which was where the stent portion landed was approximately 31-32mm in diameter, and therefore the device was found to be suitable sized to the aorta.The patient did not indicate any allergy to the graft or components, and there was not any evidence of a thrombosis during or after implantation.The patients condition has reported to be good.3331-analysis of production records- a full batch review from raw materials to finished product was performed, which did not identify any issues.Investigation findings (annex c) 213- no device problem found - no causal link between the event and the device has been determined.Investigation conclusion (annex d) 4315- cause not established - no causal link between the event and the device has been determined.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key20682537
Report Number9612515-2024-00080
Device Sequence Number12900871
Product Code QSK
UDI-Device Identifier05037881026749
UDI-Public05037881026749
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP3036X100A
Device Lot Number23243594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale